Alert archive / Florida / River Flood Warnings in 2008

River Flood Warning 2, NWS Tampa Bay, FL

August 21, 2008DeSoto County, Florida

NWS Tampa Bay, FL issued this river flood warning at Aug 21, 2008, 11:34 AM EDT for DeSoto County, Florida. It took effect at Aug 23, 2008, 8:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 21, 2008, 11:34 AM EDT (15:34 UTC)
In effect from
Aug 23, 2008, 8:00 PM EDT
Expired
Aug 22, 2008, 10:54 PM EDT
In force
Issued by
NWS Tampa Bay, FL
Flood severity
Minor

County DeSoto County, FL

The radar

The Tampa radar (KTBW), 82 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Peace River at SR 70 Arcadia (ARCF1).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02296750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KTBW 211534
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1134 AM EDT THU AUG 21 2008

 A RIVER FLOOD WARNING HAS BEEN ISSUED FOR...THE PEACE RIVER AT ARCADIA...

 ...DUE TO THE RAINFALL ASSOCIATED WITH TROPICAL STORM FAY THERE HAD BEEN RISES IN THE FLORIDA RIVER BASIN...WITH THE RIVER STAGE ON THE PEACE RIVER APPROACHING FLOOD STAGE...WITH MORE RAINFALL EXPECTED OVER THE NEXT FEW DAYS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

FLC027-220434-
/X.NEW.KTBW.FL.W.0002.080822T2000Z-000000T0000Z/
/ARCF1.1.ER.080822T2000Z.080825T0000Z.000000T0000Z.NO/
1134 AM EDT THU AUG 21 2008

THE NATIONAL WEATHER SERVICE IN TAMPA FL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PEACE RIVER AT ARCADIA
* FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE
* AT 10 AM THURSDAY THE STAGE WAS...8.9 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 11 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND CONTINUE TO RISE 
  TO NEAR 12.6 FEET BY SUNDAY EVENING.
* IMPACT...AT 14 FEET...K O A CAMPGROUND FLOODS AND 6 HOMES AT RIVER ACRES ARE
  IMPACTED
* IMPACT...AT 13 FEET...PEACE RIVER ESTATES FLOODS AFFECTING SEVERAL DOZEN 
  HOMES
* IMPACT...AT 12 FEET...THE GIRL SCOUT CAMP FLOODS
* IMPACT...AT 11 FEET...ACCESS ROADS TO RIVER ACRES BECOME FLOODED
* IMPACT...AT 10 FEET...3 TO 4 HOMES IN THE RIVER ACRES SUBDIVISION FLOOD AND 
  THE LOWEST PORTION OF THE GIRL SCOUT CAMP FLOODS
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 13.7 FEET ON JAN 28 
  1998.

$$

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   FRI    SAT    SUN    MON    TUE

PEACE
3 follow-up statements
000 
WGUS82 KTBW 220217
FLSTBW
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 
1017 PM EDT THU AUG 21 2008

 A RIVER FLOOD WARNING REMAINS IN EFFECT FOR...THE 
 PEACE RIVER AT ARCADIA.

 HEAVY RAIN OVER THE PAST SEVERAL DAYS BROUGHT THE 
 WATER LEVEL UP ON THE PEACE RIVER AT ARCADIA...AND
 THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE
 BY EARLY SATURDAY AFTERNOON.

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

FLC027-221517-
/O.EXT.KTBW.FL.W.0002.080823T1600Z-080826T2200Z/
/ARCF1.1.ER.080823T1600Z.080825T0600Z.080826T1600Z.NO/
1017 PM EDT THU AUG 21 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING CONTINUES 
FOR
  THE PEACE RIVER AT ARCADIA.
* FROM SATURDAY EARLY AFTERNOON UNTIL TUESDAY EVENING.
* AT 9PM THURSDAY THE STAGE WAS 9.3 FEET. 
* NO FLOODING IS OCCURRING NOW BUT MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY EARLY AFTERNOON    AND CONTINUE TO RISE TO NEAR 11.7 FEET BY EARLY MONDAY MORNING.   THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TUESDAY EARLY AFTERNOON.
* IMPACT...AT 12.0 FEET...THE GIRL SCOUT CAMP FLOODS
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST 
  OF 11.1 FEET ON OCT 2 2003.

$$

&&


             FLD  OBSERVED         FORECAST 8AM
LOCATION     STG  STG  DAY TIME    FRI    SAT    SUN    MON    TUE

PEACE
 ARCADIA      11   9.3 THU 09 PM   9.8   10.8   11.6   11.6   11.2
000 
WGUS82 KTBW 221451
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 
1051 AM EDT FRI AUG 22 2008

 A RIVER FLOOD WARNING REMAINS IN EFFECT FOR...THE WITHLACOOCHEE RIVER AT DUNELLON...AND THE PEACE RIVER AT ARCADIA...

 ...RAINFALL OVER THE PAST SEVERAL DAYS...ASSOCIATED WITH TROPICAL STORM
 FAY...HAVE CONTINUED OVER PARTS OF WEST CENTRAL FLORIDA RAISING SOME
 RIVER LEVELS TO NEAR FLOOD...FORECASTED TO CREST ABOVE FLOOD STAGE...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

FLC017-075-230351-
/O.CON.KTBW.FL.W.0003.080823T0000Z-000000T0000Z/
/DNLF1.1.ER.080823T0000Z.080823T0000Z.000000T0000Z.NO/
1051 AM EDT FRI AUG 22 2008

THE FLOOD WARNING CONTINUES FOR
  THE WITHLACOOCHEE AT DUNNELLON
* FROM THIS EVENING UNTIL FURTHER NOTICE
* AT 9 AM FRIDAY THE STAGE WAS 28.9 FEET 
* NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 29 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO 
  NEAR 29 FEET BY THIS EVENING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* AT 29 FEET...DOCKS AND BOAT RAMPS FLOOD
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 30.4 FEET ON SEP 27 
  2004.

$$

FLC027-230351-
/O.EXT.KTBW.FL.W.0002.080824T0000Z-080825T1800Z/
/ARCF1.1.ER.080824T0000Z.080824T0600Z.080825T1200Z.NO/
1051 AM EDT FRI AUG 22 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES 
FOR
  THE PEACE RIVER AT ARCADIA
* FROM TOMORROW EVENING UNTIL MONDAY AFTERNOON
* AT 10 AM FRIDAY THE STAGE WAS 9.6 FEET 
* NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 11 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO
  NEAR 11.1 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY MONDAY MORNING.
* AT 12 FEET...THE GIRL SCOUT CAMP FLOODS
* AT 11 FEET...ACCESS ROADS TO RIVER ACRES BECOME FLOODED
* AT 10 FEET...3 TO 4 HOMES IN THE RIVER ACRES SUBDIVISION FLOOD AND 
  THE LOWEST PORTION OF THE GIRL SCOUT CAMP FLOODS
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.1 FEET ON OCT 2 
  2003.

$$

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   SAT    SUN    MON    TUE    WED

WITHLACOOCHEE
 DUNNELLON    29  28.9  FRI 10 AM  29.0   29.0   29.0   29.0   29.0

PEACE
000 
WGUS82 KTBW 230254
FLSTBW
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 
1054 PM EDT FRI AUG 22 2008

 A RIVER FLOOD WARNING REMAINS IN EFFECT FOR...THE WITHLACOOCHEE RIVER
 AT DUNELLON...

 ...TROPICAL STORM FAY HAS PRODUCED HEAVY AND PERSISTENT RAINFALL OVER 
MUCH OF THE REGION. CONSEQUENTLY, THE WITHLACOOCHEE RIVER LEVEL AT 
DUNELLON HAS EXCEEDED FLOOD STAGE...AND IS FORECAST TO REMAIN ABOVE 
FLOOD STAGE THROUGH THE WEEKEND. ELSEWHERE...THE CURRENT FORECAST FOR
THE PEACE RIVER AT ARCADIA HAS THE RIVER STAYING BELOW FLOOD STAGE THROUGH
THE WEEKEND...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

FLC017-075-231554-
/O.CON.KTBW.FL.W.0003.000000T0000Z-000000T0000Z/
/DNLF1.1.ER.080822T1650Z.080823T1800Z.000000T0000Z.NO/
1054 PM EDT FRI AUG 22 2008

THE FLOOD WARNING CONTINUES FOR
  THE WITHLACOOCHEE AT DUNNELLON
* UNTIL FURTHER NOTICE.
* AT 09PM FRIDAY THE STAGE WAS 29.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 29.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 29.8 FEET BY TOMORROW EVENING THEN 
  BEGIN FALLING.
* IMPACT...AT 29.0 FEET...DOCKS AND BOAT RAMPS FLOOD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 30.4 FEET ON SEP 27 
  2004.

$$

FLC027-230324-
/O.CAN.KTBW.FL.W.0002.000000T0000Z-080825T1800Z/
/ARCF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1054 PM EDT FRI AUG 22 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE PEACE RIVER AT ARCADIA
* UNTIL MONDAY AFTERNOON. 
* AT 10PM FRIDAY THE STAGE WAS 9.7 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* IMPACT...AT 10.0 FEET...3 TO 4 HOMES IN THE RIVER ACRES SUBDIVISION FLOOD AND 
  THE LOWEST PORTION OF THE GIRL SCOUT CAMP FLOODS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.1 FEET ON OCT 2 
  2003.

$$

&&


             FLD  OBSERVED         FORECAST 8AM
LOCATION     STG  STG  DAY TIME    SAT    SUN    MON    TUE    WED

WITHLACOOCHEE
 DUNNELLON    29  29.4 FRI 10 PM  29.7   29.6   29.4   29.2   29.1

PEACE
 ARCADIA      11   9.7 FRI 10 PM   9.9    9.8    8.9    8.7    8.0

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Aug 21, 9:10 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 21, 9:10 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
910 AM EDT THU AUG 21 2008

.DISCUSSION...TROPICAL STORM FAY REMAINS AROUND THE DAYTONA BEACH
AREA AND LATEST FORECAST DATA FROM THE NATIONAL HURRICANE CENTER
CALLS FOR A SLOW MIGRATION TO THE NORTHWEST DURING THE NEXT COUPLE
OF DAYS. BASED ON THE LATEST TRACK AND CONE OF UNCERTAINTY...THERE
IS A POSSIBILITY OF SOME KIND OF BULLETIN ISSUANCE FOR THE
NORTHERNMOST COUNTIES OF SUMTER AND LEVY...AND MAYBE CITRUS AS THE
WIND FIELD ASSOCIATED WITH FAY MAY BRING SOME TROPICAL STORM FORCE
WIND GUSTS IN THE THURSDAY LATE EVENING TO FRIDAY EARLY MORNING TIME
FRAME. A FLOOD WATCH REMAINS IN EFFECT FOR THE NATURE COAST COUNTIES
THROUGH FRIDAY WITH RAINFALL TOTALS IN EXCESS OF 5 INCHES POSSIBLE
WITH THE HEAVIEST RAINBANDS.

MEANWHILE...A LINE OF THUNDERSTORMS HAS DEVELOPED OVER THE SOUTHERN
WATERS AND IS BRINGING PASSING SHOWERS OVER THE FORT MYERS AND PORT
CHARLOTTE AREA. THIS WEATHER IS ASSOCIATED WITH AN OUTER RAINBAND OF
FAYS CIRCULATION...BUT SO FAR HAS NOT PRODUCED ANY STRONG
CONVECTION. THIS BAND OF SHOWERS MAY LINGER AROUND LEE AND CHARLOTTE
COUNTIES THROUGH THE REST OF THE MORNING HOURS.

SOME ADDITIONAL PASSING SHOWERS WITH EMBEDDED THUNDERSTORMS MAY FORM
OVER THE CENTRAL AND INTERIOR COUNTIES LATER THIS MORNING...INCLUDING
THE TAMPA BAY AREA.

RESIDENTS AND COMMUTERS OF THE NATURE COAST COUNTIES...ESPECIALLY
NORTHERN SUMTER AND LEVY...SHOULD CLOSELY MONITOR THE LATEST
INFORMATION REGARDING THE PROGRESS OF TROPICAL STORM FAY ON YOUR
NOAA WEATHER RADIO...THE NATIONAL HURRICANE CENTER WEBPAGE
WWW.NHC.NOAA.GOV...THE NATIONAL WEATHER SERVICE HOMEPAGE
WWW.WEATHER.GOV/TAMPABAY...AND LOCAL MEDIA OUTLETS.

.PREVIOUS DISCUSSION...

.SHORT TERM (TODAY - SATURDAY)...FAY IS OFFSHORE DAYTONA BEACH WITH
SOME AREAS OF RAIN WORKING INTO SUMTER...POLK...AND HIGHLANDS
COUNTIES. A COUPLE OF OTHER BANDS WERE MOVING DOWN THE COAST BETWEEN
SARASOTA AND FORT MYERS. FAY IS EXPECTED TO BEGIN A SLOW WNW TRACK
THIS MORNING...MOVING IT ACROSS NORTH FL AND THEN THE FAR FL
PANHANDLE LATE SAT. FOR DETAILS AND UPDATES ON FAY PLEASE SEE
ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER IN MIAMI.

WITH FAY APPROACHING THE NE AND THEN N CWA..BRUSHING THE NORTH SIDE
OF LEVY...ANTICIPATE SOME SIGNIFICANT RAINFALL ESPECIALLY IN THE
NORTH. A FOOD WATCH IS IN PLACE FOR THE 4 NORTHERN MOST COUNTIES
WHICH COULD SEE 4-8 INCHES WITH LOCALLY HIGHER AMOUNTS. ALTHOUGH THE
REST OF THE AREA COULD ALSO SEE SOME HEAVIER RAINFALL WITH ANY BANDS
ROTATING ACROSS SO POPS WILL RUN IN THE 50-70 PERCENT RANGE.

WINDS ON THE GULF ARE EXPECTED TO BE NO MORE THAN 25-30KT SO
WHILE THERE WILL BE AN INCREASE IN SURF...RIP CURRENTS AND TIDES
THERE IS NOT ANY MAJOR COASTAL FLOODING EXPECTED.

&&

.AVIATION...BRIEF PERIODS OF MVFR CEILINGS/VISIBILITIES WILL AFFECT
THE TERMINAL SITES THE REST OF TODAY AS RAIN BANDS WRAPPING AROUND
TROPICAL STORM FAY ALONG THE FLORIDA EAST COAST MOVE ACROSS THE
REGION. OUTSIDE OF THE RAIN AREAS VFR CONDITIONS ARE EXPECTED.
SURFACE WINDS FROM THE NORTHWEST WILL AVERAGE AROUND 15 KNOTS BUT
GUSTS UP TO 30 KNOTS WILL BE POSSIBLE AT TIMES IN THE VICINITY OF
THE RAIN BANDS OR ISOLATED THUNDERSTORM ACTIVITY.

&&

.MARINE...SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR ALL MARINE
ZONES...EXCEPT TAMPA BAY...UNTIL 10 PM EDT TONIGHT. AN EXTENSION
WILL LIKELY BE ISSUED AS THE PASSAGE OF FAY TO THE NORTH OF THE
COASTAL WATERS MAY KEEP WINDS IN THE 20 KNOT RANGE THROUGH FRIDAY
LATE EVENING. SINCE THERE HAVE BEEN PERSISTENT OBSERVATIONS ALONG
THE COAST OF 15 KNOTS ALL MORNING WILL LEAVE TAMPA BAY IN SCEC FOR
NOW.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH FRIDAY EVENING FOR CITRUS-HERNANDO-LEVY-
     SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD
     OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20
     NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS
     TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER
     OUT 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION THROUGH THIS EVENING FOR TAMPA BAY
     WATERS.

&&

DISCUSSION...AR
AVIATION...JCM
Hazardous weather outlook, Aug 21, 5:45 AM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
545 AM EDT THU AUG 21 2008

FLZ039-042-043-048-212145-
LEVY-CITRUS-SUMTER-HERNANDO-
545 AM EDT THU AUG 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WEST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FLOOD IMPACT...
A FLOOD WATCH IS IN EFFECT FOR THE COUNTIES OF LEVY...CITRUS...SUMTER
AND HERNANDO THROUGH FRIDAY EVENING DUE TO VERY HEAVY RAINS
EXPECTED WITH TROPICAL STORM FAY. RAINFALL TOTALS OF 4 TO 8 INCHES ARE
EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHERE THE HEAVIEST
RAIN BANDS PERSIST THE LONGEST.

...TROPICAL STORM IMPACT...
TROPICAL STORM FAY IS EXPECTED TO MOVE BY TO THE NORTH WITH BANDS
OF SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS THE AREA.
WINDS WILL BE INCREASING WITH A MODERATE RISK OF RIP CURRENTS
ALONG WITH AN INCREASE IN SURF AND TIDE LEVELS. SEAS ON THE COASTAL
WATERS WILL ALSO BE BUILDING TO 7 FEET IN WINDS OF 20 TO 25 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

TROPICAL STORM FAY WILL BE MOVING ACROSS NORTHERN FLORIDA THROUGH
SATURDAY...ALLOWING RAINFALL AND WINDS TO GRADUALLY DECREASE ACROSS
THE AREA.

...WIND AND SEA IMPACT...

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

FLZ049>052-055>057-060>062-065-212145-
PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-
SARASOTA-DE SOTO-CHARLOTTE-LEE-
545 AM EDT THU AUG 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WEST CENTRAL AND
ALSO SOUTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...TROPICAL STORM IMPACT...
TROPICAL STORM FAY IS EXPECTED TO MOVE BY TO THE NORTH WITH BANDS
OF SHOWERS AND VIOLATED THUNDERSTORMS MOVING ACROSS THE AREA. SOME
OF THE SHOWERS WILL CONTAIN HEAVY TO VERY HEAVY RAINFALL WITH
MINOR FLOODING POSSIBLE. WINDS WILL BE INCREASING WITH A MODERATE
 TO HIGH RISK OF RIP CURRENTS ALONG WITH AN INCREASE IN SURF AND
TIDE LEVELS. SEAS ON THE COASTAL WATERS WILL ALSO BE BUILDING TO
UP TO 7 FEET IN WINDS AROUND 20 TO GUSTS TO 30 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

TROPICAL STORM FAY WILL BE MOVING ACROSS NORTHERN FLORIDA THROUGH
SATURDAY...ALLOWING RAINFALL AND WINDS TO GRADUALLY DECREASE ACROSS
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

RKR

In the hours before

Special weather statement, Aug 21, 7:46 AM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
746 AM EDT THU AUG 21 2008

FLZ062-065-211230-
CHARLOTTE-LEE-
746 AM EDT THU AUG 21 2008

...GUSTY SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT CHARLOTTE
AND LEE COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF GUSTY
SHOWERS AND ISOLATED THUNDERSTORMS OVER SOUTHERN CHARLOTTE AND
NORTHERN LEE COUNTIES. THESE SHOWERS AND STORMS WERE MOVING
SOUTHEAST AT 15 MPH. THESE SHOWERS AND STORMS WILL AFFECT FORT
MYERS...CAPE CORAL...LEHIGH ACRES...SOUTHWEST INTERNATIONAL
AIRPORT...ESTERO...UNTIL 830 AM EDT. GUSTY WINDS UP TO 40 MPH WILL
BE POSSIBLE. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON
ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
TRAVELING ALONG I 75 BETWEEN ESTERO AND FORT MYERS SHOULD EXERCISE
CAUTION.

JCM

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 9:44 PM EDTFlood WatchTBWSumter3 days
Aug 21, 5:49 AM EDTSmall Craft AdvisoryTBW62 hr
Aug 21, 6:58 PM EDTWind AdvisoryTBWSumter5 hr

Nearby

River Flood Warnings in Florida, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.